Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 35, NWS Dodge City, KS

November 27, 201021 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Nov 27, 2010, 1:52 PM CST for 21 counties in Kansas. It took effect at Nov 28, 2010, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2010, 1:52 PM CST (19:52 UTC)
In effect from
Nov 28, 2010, 9:00 AM CST
Expired
Nov 28, 2010, 6:00 PM CST
In force
9 hr
Issued by
NWS Dodge City, KS
All 21 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 17 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3058 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WWUS73 KDDC 271952
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
152 PM CST SAT NOV 27 2010

...STRONG WINDS TO IMPACT PORTIONS OF CENTRAL AND SOUTHWEST KANSAS
ON SUNDAY...

.A DEEP AREA OF LOW PRESSURE WILL FORM OVER EASTERN COLORADO ON
SUNDAY AND WILL PRODUCE A RAPID CHANGE IN PRESSURE FROM WEST TO EAST
ACROSS KANSAS. THIS WILL RESULT IN STRONG SOUTH WINDS STARTING
MID MORNING ON SUNDAY AND LASTING INTO THE AFTERNOON HOURS.

KSZ030-031-044>046-064>066-077>081-087>090-280600-
/O.NEW.KDDC.WI.Y.0035.101128T1500Z-101129T0000Z/
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-
EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
152 PM CST SAT NOV 27 2010

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. 

* TIMING...LOOK FOR WINDS TO INCREASE ABOVE ADVISORY CRITERIA BY
  MID MORNING ON SUNDAY AND PERSIST THROUGH THE AFTERNOON HOURS
  BEFORE EASING BELOW ADVISORY CRITERIA BY SUNSET.

* WINDS...SOUTH WINDS OF 30 TO 35 MPH ALONG WITH OCCASIONAL GUSTS
  UP TO 45 MPH WILL BE POSSIBLE THROUGH MOST OF THE DAY ON SUNDAY.

* IMPACTS...THOSE WITH TRAVEL PLANS ALONG EAST/WEST ROADS AS WELL
  AS THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE
  IMPACTED SIGNIFICANTLY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
022 
WWUS73 KDDC 280232
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
832 PM CST SAT NOV 27 2010

...STRONG WINDS TO IMPACT PORTIONS OF CENTRAL AND SOUTHWEST
KANSAS ON SUNDAY...

.LOW PRESSURE WILL FORM OVER EASTERN COLORADO ON SUNDAY AND WILL
PRODUCE A RAPID CHANGE IN PRESSURE FROM WEST TO EAST ACROSS
KANSAS. THIS WILL RESULT IN STRONG SOUTH WINDS STARTING MID
MORNING ON SUNDAY AND LASTING THROUGH THE AFTERNOON.

KSZ030-031-044>046-064>066-077>081-087>090-281045-
/O.CON.KDDC.WI.Y.0035.101128T1500Z-101129T0000Z/
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-
EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
832 PM CST SAT NOV 27 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. 

* TIMING...LOOK FOR WINDS TO INCREASE ABOVE ADVISORY CRITERIA BY 
  MID MORNING ON SUNDAY AND PERSIST THROUGH THE AFTERNOON HOURS 
  BEFORE EASING BELOW ADVISORY CRITERIA BY SUNSET. 

* WINDS...SOUTH WINDS OF 30 TO 35 MPH ALONG WITH OCCASIONAL 
  GUSTS UP TO 45 MPH WILL BE POSSIBLE THROUGH MOST OF THE DAY ON 
  SUNDAY. 

* IMPACTS...THOSE WITH TRAVEL PLANS ALONG EAST/WEST ROADS AS 
  WELL AS THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES 
  WILL BE IMPACTED SIGNIFICANTLY ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
245 
WWUS73 KDDC 280918
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
318 AM CST SUN NOV 28 2010

...STRONG WINDS TO IMPACT PORTIONS OF CENTRAL AND SOUTHWEST
KANSAS TODAY...

.LOW PRESSURE AT THE SURFACE WILL FORM OVER EASTERN COLORADO TODAY
AND WILL PRODUCE A RAPID CHANGE IN PRESSURE FROM WEST TO EAST
ACROSS KANSAS. THIS WILL RESULT IN STRONG SOUTH WINDS STARTING MID
MORNING ON SUNDAY AND LASTING THROUGH THE AFTERNOON.

KSZ063-076-085-086-281945-
/O.EXA.KDDC.WI.Y.0035.101128T1500Z-101129T0000Z/
FINNEY-HASKELL-STEVENS-SEWARD-
INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...SUBLETTE...
SATANTA...HUGOTON...MOSCOW...LIBERAL...KISMET
318 AM CST SUN NOV 28 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...LOOK FOR WINDS TO INCREASE ABOVE ADVISORY CRITERIA BY
  MID MORNING AND PERSIST THROUGH THE AFTERNOON HOURS BEFORE
  EASING BELOW ADVISORY CRITERIA BY SUNSET.

* WINDS...SOUTH WINDS OF 30 TO 35 MPH ALONG WITH OCCASIONAL GUSTS
  UP TO 45 MPH WILL BE POSSIBLE THROUGH MOST OF THE DAY.

* IMPACTS...THOSE WITH TRAVEL PLANS ALONG EAST/WEST ROADS AS WELL
  AS THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE
  IMPACTED SIGNIFICANTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ030-031-044>046-064>066-077>081-087>090-281945-
/O.CON.KDDC.WI.Y.0035.101128T1500Z-101129T0000Z/
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-
EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
318 AM CST SUN NOV 28 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

* TIMING...LOOK FOR WINDS TO INCREASE ABOVE ADVISORY CRITERIA BY
  MID MORNING AND PERSIST THROUGH THE AFTERNOON HOURS BEFORE
  EASING BELOW ADVISORY CRITERIA BY SUNSET.

* WINDS...SOUTH WINDS OF 30 TO 35 MPH ALONG WITH OCCASIONAL GUSTS
  UP TO 45 MPH WILL BE POSSIBLE THROUGH MOST OF THE DAY.

* IMPACTS...THOSE WITH TRAVEL PLANS ALONG EAST/WEST ROADS AS WELL
  AS THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE
  IMPACTED SIGNIFICANTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
876 
WWUS73 KDDC 280958
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
358 AM CST SUN NOV 28 2010

...STRONG WINDS TO IMPACT PORTIONS OF CENTRAL AND SOUTHWEST
KANSAS TODAY...

.LOW PRESSURE AT THE SURFACE WILL FORM OVER EASTERN COLORADO
TODAY AND WILL PRODUCE A RAPID CHANGE IN PRESSURE FROM WEST TO
EAST ACROSS KANSAS. THIS WILL RESULT IN STRONG SOUTH WINDS
STARTING MID MORNING ON SUNDAY AND LASTING THROUGH THE AFTERNOON.

KSZ030-031-044>046-063>066-076>081-085>090-281900-
/O.CON.KDDC.WI.Y.0035.101128T1500Z-101129T0000Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...
FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
358 AM CST SUN NOV 28 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

* TIMING...LOOK FOR WINDS TO INCREASE ABOVE ADVISORY CRITERIA BY 
  MID MORNING AND PERSIST THROUGH THE AFTERNOON HOURS BEFORE 
  EASING BELOW ADVISORY CRITERIA BY SUNSET. 

* WINDS...SOUTH WINDS OF 30 TO 35 MPH ALONG WITH OCCASIONAL GUSTS
  UP TO 45 MPH WILL BE POSSIBLE FROM LATE MORNING THROUGH THE MID
  AFTERNOON.

* IMPACTS...THOSE WITH TRAVEL PLANS ALONG EAST/WEST ROADS AS 
  WELL AS THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES 
  WILL BE IMPACTED SIGNIFICANTLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

18
607 
WWUS73 KDDC 281738
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1138 AM CST SUN NOV 28 2010

...STRONG WINDS TO IMPACT PORTIONS OF CENTRAL AND SOUTHWEST
KANSAS TODAY...

.LOW PRESSURE WILL DEEPEN OVER EASTERN COLORADO TODAY AND RESULT
IN STRONG SOUTH WINDS THIS AFTERNOON.

KSZ030-031-044>046-063>066-076>081-085>090-290000-
/O.CON.KDDC.WI.Y.0035.000000T0000Z-101129T0000Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...
FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1138 AM CST SUN NOV 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...LOOK FOR WINDS TO INCREASE ABOVE ADVISORY CRITERIA THIS
  AFTERNOON AND THEN FALL BELOW ADVISORY CRITERIA BY SUNSET.

* WINDS...SOUTH WINDS OF 25 TO 35 MPH ALONG WITH OCCASIONAL GUSTS
  UP TO 45 MPH WILL BE POSSIBLE THIS AFTERNOON.

* IMPACTS...THOSE WITH TRAVEL PLANS ALONG EAST/WEST ROADS AS 
  WELL AS THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES 
  WILL BE IMPACTED SIGNIFICANTLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

06
365 
WWUS73 KDDC 282348
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
548 PM CST SUN NOV 28 2010

...SOUTH WINDS DECREASING THIS EVENING...

.SOUTH WINDS WILL DECREASE SLIGHTLY THIS EVENING WITH THE LOSS OF
DAYTIME HEATING. A FAIRLY TIGHT PRESSURE GRADIENT AHEAD OF AN
APPROACHING STORM SYSTEM WILL REMAIN, HOWEVER, AND WINDS WILL ONLY
DECREASE SLIGHTLY THROUGH THE EVENING HOURS.

KSZ030-031-044>046-063>066-076>081-085>090-290100-
/O.EXP.KDDC.WI.Y.0035.000000T0000Z-101129T0000Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...
FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
548 PM CST SUN NOV 28 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. SOUTH
WINDS WILL AVERAGE 20 TO 30 MPH THROUGH MIDNIGHT...THEN DECREASE
TO AROUND 10 TO 20 MPH AFTER MIDNIGHT.

$$

UMSCHEID

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Nov 27, 3:41 AM CST, 10 hours 11 minutes earlier.

Area forecast discussion, Nov 27, 3:41 AM CST, 10 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
341 AM CST SAT NOV 27 2010

.DISCUSSION...

DAYS 1-2...

TODAY:
A LARGE UPPER LEVEL LOW WAS ANALYZED OVER SOUTHERN QUEBEC AT 00Z. CLOSER
TO KANSAS, AN UPPER LEVEL SHORTWAVE RIDGE WAS BUILDING OVER THE ROCKIES
AHEAD OF DEEPENING UPPER LEVEL TROUGH ACROSS THE PACIFIC NORTHWEST.
AT THE SURFACE, A WEAK LEE TROUGH WAS BEGINNING TO DEVELOP IN THE LEE
OF THE ROCKIES. THE MAIN CONCERN FOR TODAY IS THAT THIS LEE TROUGH WILL
STRENGTHEN THROUGHOUT THE DAY AS THE UPPER LEVEL TROF ACROSS THE WESTERN
UNITED STATES DIGS WITH INCREASING SOUTHWESTERLY FLOW ALOFT. MEANWHILE,
THE LOW LEVEL ATMOSPHERE IS INCREDIBLY DRY WITH DEWPOINTS RUNNING IN
THE SINGLE DIGITS. THE RELATED LOW RELATIVE HUMIDITIES AND INCREASING
WIND FIELDS ASSOCIATED WITH THE DEEPENING LEE TROUGH SPELLS OUT FIRE
WEATHER CONCERNS FOR TODAY. HAVE UPGRADED THE FIRE WEATHER WATCH TO
A RED FLAG WARNING FROM THE PREVIOUS HAZARD GRID AND ALSO HAVE INCLUDED
LANE, GRAY AND MEADE COUNTIES AS THESE AREAS LOOK TO MEET FIRE WEATHER
CRITERIA AS WELL. OTHERWISE, TODAY WILL BE A BREEZY DAY WITH HIGHS IN
THE MID TO UPPER 50S DEG F WITH POPS AT ZERO.

SUNDAY:
AS THE UPPER LEVEL TROF CONTINUES TO TRAVERSE EAST ACROSS THE ROCKIES,
THE FLOW PERPENDICULAR TO THE ROCKIES WILL INCREASE THE STRENGTHEN OF
THE LEE TROUGH AT THE SURFACE. HAVE BUMPED UP WINDS IN THE GRIDS AS
850 HPA FLOW INCREASES TO AROUND 50 KNOTS. RIGHT NOW IT IS LOOKING LIKE
WIND ADVISORY CRITERIA BUT WILL NOT ISSUE ONE RIGHT NOW SINCE IT IS
PRETTY EARLY IN THE GAME. BOTTOM LINE, SUNDAY WILL BE A VERY WINDY DAY
AND ANOTHER RED FLAG WARNING WILL BE LIKELY NEEDED. HAVE CONTINUED AND
LEFT THE ONGOING FIRE WEATHER WATCH ALONE BUT THIS WILL PROBABLY NEED
TO BE UPGRADED TO A RED FLAG WARNING AS WELL. TOWARDS THE END OF SUNDAY,
THE UPPER LEVEL TROF WILL PUSH A SURFACE COLD FRONT CLOSER TO KANSAS.
HAVE TRENDED THE POPS UP AT THE END OF THE SHORT TERM PERIOD HOWEVER
SUNDAY WILL REMAIN DRY. -SUGDEN

DAYS 3-7...

CLOUDY, COLD AND WINDY CONDITIONS CAN BE EXPECTED ON MONDAY BEHIND A
COLD FRONT WHICH WILL BE CROSSING INTO CNTL KS/NRN OK EARLY MONDAY MORNING.
GUIDANCE AND 925-85H TEMP PROFILES CONTINUE TO SUPPORT HIGHS ONLY IN
THE UPPER 30S FOR MUCH OF THE AREA. PCPN CHANCES IN THE WAKE OF OUR
COLD FRONT STILL NOT LOOKING OVERLY IMPRESSIVE...HOWEVER AM NOT COMPLETELY
UNABLE TO RULE OUT A FLURRY OR TWO IN OUR WESTERN CWA AS MID LVL MOISTURE/WEAK
LIFT CROSSES THE CWA EARLY IN THE DAY. AS A RESULT A RELUCTANT TO COMPLETELY
REMOVE LOW POPS CURRENTLY IN THE GRIDS BUT DID BEGIN TRIM THE EASTWARD
EXTENT OF EXPECTED VERY LIGHT PCPN CHANCES.

BY LATE TUESDAY NW DOWNSLOPE FLOW BEGINS TO DEVELOP AND THE COLD AIR
WILL START TO SLOWLY ERODE FROM WEST TO EAST. BASED ON 24HR 85H TEMP
TRENDS FROM THE GFS THE PREVIOUS FORECAST APPEARS TO HAVE A GOOD HANDLE
ON THE WARMING TREND MID WEEK. AS A RESULT NO MAJOR ADJUSTMENTS PLANNED
TO THE PREVIOUS PACKAGE. AFTERNOON TEMPERATURES SHOULD HAVE NO PROBLEM
REBOUNDING BACK TO NEAR SEASONAL LEVELS BY WEDNESDAY AFTERNOON.

ANOTHER FROPA WILL BE POSSIBLE BY LATE WEEK AS A FAST MOVING UPPER LVL
S/W TROF CROSSES THE CNTL PLAINS. THIS WILL BRING AN END TO THE WARMING
TREND BUT BASED ON THE MEAN FLOW AND BL-85H TEMPS BEHIND THIS FRONT
LATE WEEK IT CURRENTLY APPEARS TEMPS WILL FALL BACK ONLY TO NEAR SEASONAL
READINGS.

&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE TODAY. GUSTY SOUTH WINDS WILL DEVELOP BY
THE EARLY AFTERNOON AS SFC PRESSURES FALL ALONG THE LEE OF ROCKIES.
WIND SPEEDS WILL SUBSIDE SOME AFTER SUNSET BUT REMAIN AROUND 15KTS THROUGH
THE OVERNIGHT HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  58  27  58  27 /   0   0   0  10
GCK  59  26  59  24 /   0   0   0  10
EHA  60  28  63  23 /   0   0   0  10
LBL  60  28  60  24 /   0   0   0  10
HYS  57  28  56  28 /   0   0   0  10
P28  57  28  59  36 /   0   0   0  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5
PM MST/ THIS EVENING FOR KSZ043-044-061>063-074>077-084>087.

FIRE WEATHER WATCH SUNDAY AFTERNOON FOR KSZ043-061>063-074>076-
084>086.

&&

FN36/18/18
Hazardous weather outlook, Nov 27, 4:11 AM CST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
411 AM CST SAT NOV 27 2010

KSZ030-031-043>046-061>066-074>081-084>090-281015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
411 AM CST SAT NOV 27 2010 /311 AM MST SAT NOV 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES IS
IN EFFECT FROM NOON TO 6 PM CST TODAY MAINLY WEST OF A LINE FROM
DIGHTON TO MEADE. SEE FIRE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES
IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY MAINLY WEST OF A LINE
FROM SCOTT CITY TO LIBERAL. SEE FIRE WEATHER MESSAGE FOR SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

SUGDEN

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 2:58 AM CSTRed Flag WarningDDCClark, Finney, Ford, Grant, Gray, Hamilton and 12 more15 hr

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.